Alert archive / Florida / Dense Fog Advisories in 2021

Dense Fog Advisory 7, NWS Melbourne, FL

March 25, 20214 counties in Florida

NWS Melbourne, FL issued this dense fog advisory at Mar 25, 2021, 6:29 AM EDT for 4 counties in Florida. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Mar 25, 2021, 6:29 AM EDT (10:29 UTC)
Expired
Mar 25, 2021, 9:00 AM EDT
In force
3 hr
Issued by
NWS Melbourne, FL

Counties Orange County, FL, Osceola County, FL, Seminole County, FL, Volusia County, FL

The radar

The Melbourne radar (KMLB), 76 km from the middle of the area, began a volume at 10:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 00:00Z, 10.5 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 00:00Z on 2021-03-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 00:00Z on 2021-03-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 43 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1454 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
43 m²/s²
0-3 km storm-relative helicity
44 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

913 
WWUS72 KMLB 251029
NPWMLB

URGENT - WEATHER MESSAGE
National Weather Service Melbourne FL
629 AM EDT Thu Mar 25 2021

FLZ045>047-053-054-147-251300-
/O.NEW.KMLB.FG.Y.0007.210325T1029Z-210325T1300Z/
Orange-Seminole-Southern Brevard-Osceola-Indian River-
Northern Brevard-
Including the cities of Apopka, Maitland, Orlando, Winter Park, 
Union Park, Altamonte Springs, Casselberry, Oviedo, Sanford, 
Winter Springs, Melbourne, Palm Bay, Rockledge, Celebration, 
Kissimmee, Saint Cloud, Sebastian, Vero Beach, Cocoa, 
and Titusville
629 AM EDT Thu Mar 25 2021

...DENSE FOG ADVISORY IN EFFECT UNTIL 9 AM EDT THIS MORNING...

* WHAT...Visibility less than one quarter to one half mile in 
  dense fog.

* WHERE...Orange, Seminole, Southern Brevard, Osceola, Indian 
  River and Northern Brevard Counties.

* WHEN...Until 9 AM EDT this morning.

* IMPACTS...Hazardous driving conditions due to low visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If driving, slow down, use your headlights, and leave plenty of
distance ahead of you.

$$
2 follow-up statements
263 
WWUS72 KMLB 251125
NPWMLB

URGENT - WEATHER MESSAGE
National Weather Service Melbourne FL
725 AM EDT Thu Mar 25 2021

FLZ041-141-251300-
/O.EXA.KMLB.FG.Y.0007.000000T0000Z-210325T1300Z/
Inland Volusia-Coastal Volusia-
Including the cities of Debary, Deland, Deltona, Daytona Beach, 
New Smyrna Beach, and Ormond Beach
725 AM EDT Thu Mar 25 2021

...DENSE FOG ADVISORY IN EFFECT UNTIL 9 AM EDT THIS MORNING...

* WHAT...Visibility less than one quarter to one half mile in 
  dense fog.

* WHERE...Inland Volusia and Coastal Volusia Counties.

* WHEN...Until 9 AM EDT this morning.

* IMPACTS...Hazardous driving conditions due to low visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If driving, slow down, use your headlights, and leave plenty of
distance ahead of you.

&&

$$

FLZ045>047-053-054-147-251300-
/O.CON.KMLB.FG.Y.0007.000000T0000Z-210325T1300Z/
Orange-Seminole-Southern Brevard-Osceola-Indian River-
Northern Brevard-
Including the cities of Apopka, Maitland, Orlando, Winter Park, 
Union Park, Altamonte Springs, Casselberry, Oviedo, Sanford, 
Winter Springs, Melbourne, Palm Bay, Rockledge, Celebration, 
Kissimmee, Saint Cloud, Sebastian, Vero Beach, Cocoa, 
and Titusville
725 AM EDT Thu Mar 25 2021

...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS
MORNING...

* WHAT...Visibility less than one quarter to one half mile in 
  dense fog.

* WHERE...Orange, Seminole, Southern Brevard, Osceola, Indian 
  River and Northern Brevard Counties.

* WHEN...Until 9 AM EDT this morning.

* IMPACTS...Hazardous driving conditions due to low visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If driving, slow down, use your headlights, and leave plenty of
distance ahead of you.

&&

$$
825 
WWUS72 KMLB 251300
NPWMLB

URGENT - WEATHER MESSAGE
National Weather Service Melbourne FL
900 AM EDT Thu Mar 25 2021

FLZ041-045>047-053-054-141-147-251400-
/O.EXP.KMLB.FG.Y.0007.000000T0000Z-210325T1300Z/
Inland Volusia-Orange-Seminole-Southern Brevard-Osceola-
Indian River-Coastal Volusia-Northern Brevard-
Including the cities of Debary, Deland, Deltona, Apopka, 
Maitland, Orlando, Winter Park, Union Park, Altamonte Springs, 
Casselberry, Oviedo, Sanford, Winter Springs, Melbourne, 
Palm Bay, Rockledge, Celebration, Kissimmee, Saint Cloud, 
Sebastian, Vero Beach, Daytona Beach, New Smyrna Beach, 
Ormond Beach, Cocoa, and Titusville
900 AM EDT Thu Mar 25 2021

...DENSE FOG ADVISORY WILL EXPIRE AT 9 AM EDT THIS MORNING...

Although dense fog is no longer expected, motorists are still
encouraged to use caution while driving with brief reductions in
visibility still possible through 10 AM.

$$

What forecasters said that day

The local office's own words before this dense fog advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this dense fog advisory went out at Mar 25, 3:48 AM EDT, 2 hours 41 minutes earlier.

Area forecast discussion, Mar 25, 3:48 AM EDT, 2 hours 41 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
348 AM EDT Thu Mar 25 2021

.DISCUSSION...
...Dry with Near Record Heat Inland the Next Few Days...

Currently...Night time IR imagery indicates some surface fog and
lower clouds along the Kissimmee River developing north across
portions of Osceola Co toward Kissimmee. This area will likely
affect portions of the I-4 corridor near Kissimmee and the theme
parks to southern Lake Co. through daybreak.

Today and Tonight...The main story locally will be the development
of unseasonably hot conditions, as a developing ridge over Cuba to
the Bahamas extends its influence across the peninsula and
adjacent waters. Under mostly sunny skies, temperatures will
climb to near 90 by early afternoon across the interior with peak
readings in the L90s possible well inland. An onshore breeze
component from relatively cooler Atlantic waters will keep coastal
sites confined to the 80s east of the I-95 corridor.

Friday-Sunday...The final weekend of March might be mistaken for one
of early summer, with well above normal temperatures and near record
highs. A strong mid/upper ridge will be centered from Cuba to the
Bahamas, acting as a blocking mechanism to keep any fronts or precip
from reaching the peninsula through early next week. Surface high
pressure axis will stretch from the central Atlantic across the
state into the Gulf of Mexico, bisecting over north central FL. This
will maintain south to southeast flow over east central FL, with a
small sea breeze development expected along the immediate coast each
afternoon.

Warm air advecting from the tropics will send afternoon temperatures
well above normal values, reaching the upper 80s at the coast due to
cooling effect of the sea breeze, to the low 90s west of I-95. These
values are 10-15 degrees above normal for late March, with several
high temperature records at risk. Hot temperatures and lower
dewpoints from drier air will keep RH values below 40% in some
locations, furthering fire weather concerns into next week. Low
temps also trend above normal in the mid to upper 60s.

Extended...Dry conditions will continue through most of next week
and mid level ridge remains anchored over the FL Straits. The
surface ridge axis stretching over the area begins to erode on
Monday with the movement of a cold front off the Mid-Atlantic coast.
Locally, this will produce north to northeast winds, which will work
to moderate temperatures out of the 90s into the low to mid 80s
through mid-week. On Tuesday, a trailing low at the end of the
mentioned cold front will journey from the central Gulf Coast across
the FL panhandle, exiting over coastal Carolina. While the moisture
signal from this system is minimal at this time, increasing onshore
flow may produce showers over the Atlantic waters that could brush
the immediate coast Tuesday and Wednesday. Towards the latter half
of the week, onshore winds veer south to southeast yet again,
returning temperatures towards the upper 80s to lower 90s. Lows
remain above average through the period in the mid to upper 60s.

&&

.AVIATION...
Inland sites ISM-MCO-SFB-LEE have potential to be affected by
dvlpg lower clouds and fog now through 13Z. LCL 2-4SM along with
sct-bkn decks FL005-008 psbl should more pronounced development
occur in an expanding area along the Kissimmee river attm.
becoming VFR areawide aft 25/13Z.

&&

.MARINE...
Today and Tonight...Approximate 2+ft swell component NR 10sec
coupled with gradient winds 12-15 kt will produce 3-4ft seas
today, with 2-3 near the coast into tonight. S/SSE winds will be
breezy at times along with an onshore component this aftn
producing wind chop near shore as well as over the Intracoastal
waters.

Friday-Sunday...Favorable boating conditions will prevail into the
weekend, with south to southeast winds of 10-15 knots Friday
diminishing below 10 knots on Saturday. Seas 2-4 ft with no
precipitation expected.

&&

.FIRE WEATHER...
Warming trend with underlying dry conds through the end of the
week for east central Florida. No mentionable rainfall chances are
expected at least through the first part of next week and fire
weather conditions will become more sensitive given the lack of
rainfall. Higher mixing heights and winds today will produce
better dispersion with minimum RH near 40 percent across the
interior.

&&

.CLIMATE...
List of high records for today, Mar 25 and Friday, Mar 26 across
east central Florida and the year they last occurred.

Site            Thu         Fri

Daytona Beach   88(1954)    89(1944)
Leesburg        88(1975)    87(2020)
Sanford         91(1949)    90(2002)
Orlando         95(1929)    94(1929)
Melbourne       92(1975)    90(1975)
Vero Beach      91(2020)    88(2015)
Fort Pierce     91(2020)    91(1935)

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  87  65  86  65 /   0   0   0  10
MCO  91  68  92  67 /   0   0   0   0
MLB  84  70  84  67 /   0   0   0   0
VRB  85  66  84  68 /   0   0   0   0
LEE  91  67  91  67 /   0   0   0   0
SFB  90  67  93  67 /   0   0   0   0
ORL  90  70  92  68 /   0   0   0   0
FPR  86  66  84  66 /   0   0   0   0

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
&&

SHORT TERM...Pendergrast
LONG TERM....Smith
AVIATION...Pendergrast
Hazardous weather outlook, Mar 25, 3:56 AM EDT, 2 hours 33 minutes before
Hazardous Weather Outlook
National Weather Service Melbourne FL
356 AM EDT Thu Mar 25 2021

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-252000-
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia-
Northern Lake-Orange-Seminole-Southern Brevard-Osceola-
Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia-
Southern Lake-Northern Brevard-
356 AM EDT Thu Mar 25 2021

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

.DENSE FOG/SMOKE IMPACT...
Fog across portions of inland east central FLorida this morning
may reduce visibility suddenly. Localized visibilities of less
than a mile may occur. Make sure to slow down while using low beam
headlights if encountering dense fog.

.RIP CURRENT IMPACT...
Ocean conditions will produce a Moderate Risk of dangerous rip
currents at the central Florida Atlantic beaches today. While rips
will be present all day, the threat will be highest from 10 AM
through around 3 PM due to tidal effects. Remember to swim only
within sight of a lifeguard, and never swim alone.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
A Moderate risk of dangerous rip currents is expected at area
beaches at least through through the remainder of this week.

Very warm to unseasonably hot temperatures are expected Friday
through Saturday. Temperatures inland will climb in excess of 90
degrees with heat index readings in the mid 90s possible.
Additionally a long period of dry conditions into next week will
lead to sensitive fire weather conditions due to drying fuels and
hot temperatures.

.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed today and tonight.

Pendergrast

Nearby

Dense Fog Advisories in Florida, 2021Every dense fog advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.